MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, SHER-I-BRONCH, LS, 37 FR; TUBE, TRACHEAL/BRONCHIAL, DIFF

TELEFLEX MEDICAL ET TUBE, SHER-I-BRONCH, LS, 37 FR; TUBE, TRACHEAL/BRONCHIAL, DIFF
Catalog Number 5-16037
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported that: "on (b)(6) 2024, tube with distorted anterior end, could not be placed properly into the bronchus, replaced with another device to solve the problem." there was no harm or consequence to that patient.
 
Event or Problem Description
It was reported that: "(b)(6) 2024, tube with distorted anterior end, could not be placed properly into the bronchus, replaced with another device to solve the problem." there was no harm or consequence to that patient.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-16037 et tube, sher-i-bronch, ls, 37 fr for investigation.A stylet and a suction catheter were both returned inside the et tube.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the tube appears to be typical.The distal tip of the tube is shaped in a way which could make it look distorted, but this is normal per the product design.No defects were observed with the returned sample.A functional inspection was performed to attempt to inflate and deflate the balloon cuffs on the returned et tube.A syringe was filled with air and attached to the valve of the tracheal (white) pilot balloon.Up-on injection of air, both the pilot balloon and cuff immediately inflated.The same process was used to test the bronchial (blue) inflation line.Once again, both the pilot balloon and cuff immediately inflated.The syringe was then removed, and the cuffs and pilot balloons were inspected for leaks.No leaks were detected.The syringe was then reattached in order to deflate the balloons.All pilot balloons and balloon cuffs were able to deflate.No leaks were detected in the balloon cuffs and the cuffs were not abnormally shaped which could prevent proper placement of the tube.No functional issues were found with the returned sample.Device history record investigation did not show issues related to complaint.The reported complaint of "bent/twisted parts - tube twisted" was not confirmed based upon the sample received.Visual examination of the returned device revealed that the tube appears typical.The distal tip of the tube is shaped in a way which could make it look distorted, but this is normal per the product design.Upon functional inspection, all balloon cuffs were able to properly inflate and deflate.No defects were observed with the returned sample.The root cause of this complaint could not be determined, but no issues were observed with the returned sample.Teleflex will continue to monitor and trend on this issue.

Brand Name
ET TUBE, SHER-I-BRONCH, LS, 37 FR
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFF
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21047449
Report Number3003898360-2024-01624
Device Sequence Number8409247
Product Code CBI
UDI-Device Identifier04026704397617
UDI-Public(01)04026704397617(11)230531(17)280530(10)73E2300916(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number5-16037
Device Lot Number73E2300916
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown